• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Has anyone had their dreams go nuts once on new meds?

ASDF209

ASDF209

Member
Joined
Aug 14, 2014
Messages
18
Location
Kansas City
Hello world, I'm Alex..
So I'm a big bag of crazy. Bi-polar, schizo-effective, COD, you name it.. I'm on a light dose of meds.. Depakote, Lexapro, Latuda, Buprinorine.. Etc..

So here's my thing. I've been heavily medicated for a few years now, and ever since my dreams have gone wild. I don't want to call them lucid dreams, but they are all intense. I've gone from never having long dreams, to having dreams that seem to take days and encompass me completely. Even crazier, they seem to build. As in, the events of one dream can and will affect the next. Every time I mention it to my doctors they just say "well it seems the part of your brain that controls dreaming is getting tickled pink, but as long as they don't drive you nuts.". No help, but not terrible either.

So yeah, this post has terrible grammar, isn't really asking or providing information, and generally sucks. I just think I needed to type it right now.
 
katya

katya

Well-known member
Joined
Dec 4, 2013
Messages
2,052
Location
England
Hello and :welcome:

I think intense dreams are a common symptom of these kinds of medications. I can't quite remember whether my dreams went whacky when I first started fluoxetine, but I think I remember some strangeness.

Hope you find the forum useful and supportive.
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
Hi Alex

Welcome to the forum. :flower2:

One antidepressant I took gave me the most amazing dreams - epic scenery and storylines, and seemed to go on all night. Incredible vistas, mountain ranges glistening with snow and acres of blue sky, raging seas, everything was vivid and huge. Stories all based around battle between good and evil. Not happy dreams but so amazing and totally absorbing. They were sometimes frightening or violent. But so incredible. I wish I could still have them. You describe them as intense, and I agree with that.

Quite a few psychiatric drugs can affect dreams, it should list them in the side effects if you want to look them up.

The forum is a good place for discussions, help and support. I hope you enjoy it.

Best wishes, Sarah
 
Top